Body & Soul0 min ago
omega 3 fish oil
|i started my son (9) on sunday with the haliborange omega e fish oil orange flavour and by wednesday hes got a rash on legs,neck,bottom,arms went to school next day and asked friend who used to be nurse she said it looks like an allergy reaction to the oil.then when he came out of school his arms neck were bright and covered my friend saw it and said its the sun which has made it react because it stopped where his t shirt sleeve stoppod.has anyone else heard of any one being alergic to the oil or maybe the orange?it doesnt itch only a little itch every now and again his eyes are itchy because i caught him keep snapping his eyes shut.|
No best answer has yet been selected by sharonlouise. Once a best answer has been selected, it will be shown here.For more on marking an answer as the "Best Answer", please visit our FAQ.
Does your son ever eat fish at home? If he does, without a reaction, then it most likely isn't the fish oil. If he eats oranges happily (not just juice) - again, it probably isn't the orange either. (I'm sure that you would never have given him this if he was allergic to either, so those are kind of rhetorical questions...).
There are lots of other ingredients in the haliborange capsules, so it may be one of those he is allergic to. If you really want to keep him on fish oils, then maybe try Eye Q capsules, they have far fewer ingredients. It sounds like his allergic reaction was relatively benign but if you are worried at all go to the pharmacist or doctor.
Sorry just thought... If your son never eats oily fish (not unlikely for a 9 year old) then go and see your doctor for sure, because he may be allergic to the fish oil, you need to get this sorted as it is possible that the next time he has it, the reaction could be much worse.
Also, if he doesn't eat oranges or citrus very much, this could be an allergic reaction to that. My friend suddenly developed an allergy to citrus at 15 years old, after eating plenty before hand. It is the oils in the citrus peel which she is most allergic to, and these oils are often used in flavouring. Again, if this seems likely, head to the doctor.